Alert archive / Idaho / Areal Flood Advisories in 2021

Areal Flood Advisory 49, NWS Pocatello, ID

August 2, 2021Butte County, Clark County, Idaho

NWS Pocatello, ID issued this areal flood advisory at Aug 2, 2021, 2:44 PM MDT for Butte County, Clark County, Idaho. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2021, 2:44 PM MDT (20:44 UTC)
Expired
Aug 2, 2021, 4:53 PM MDT
In force
2 hr
Issued by
NWS Pocatello, ID
Area
Storm-based polygon

Counties Butte County, ID, Clark County, ID

The radar

The Pocatello radar (KSFX), 100 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2021-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2021-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this areal flood advisory went out at Aug 2, 1:25 PM MDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 2, 1:25 PM MDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
125 PM MDT Mon Aug 2 2021

.SHORT TERM...Tonight through Wednesday.

An upper level trough and associated surface front/dry line will
pass through central and east Idaho this afternoon. This will be the
focus for additional thunderstorms this afternoon. Precipitable
water values remain extraordinarily high, around 1.25 inches.
Surface dew points remain in the low to mid 60s. So heavy rain is
almost certain with thunderstorms once again this afternoon and
evening. Flash flood watches remain in effect for the high
country. Isolated flooding remains possible in the Snake Plain,
but mainly concerned with street flooding there, higher threat
along the bench areas.Isolated severe storms can't be entirely
ruled out with strong winds possible as well.

Models show convection ending this evening as the dry line/front
passes into Wyoming. Tuesday and Wednesday looks much drier with
lower dew points. Still moist by Idaho standards, but looking at dew
points in the upper 40s to around 50 as opposed to the current low
to mid 60s we are currently enjoying. Isolated heat of the day
variety thunderstorms are possible Tuesday and Wednesday. Wednesday
is a slightly better chance over the central mountains as a weak
upper level trough enters the region.

13

.LONG TERM...Thursday through Monday. A storm will @see across
eastern Idaho Thursday, with a better chance of showers and
thunderstorms. These storms won't be tapping into deep monsoon
moisture, but we can't rule out a few storms producing locally heavy
rain because of recent rainfall and moisture. The storm track shifts
north through the weekend. We could see some showers and storms
closer to the Montana border, but most of the area will be dry and
breezy. Keyes

&&

.AVIATION...Showers and thunderstorms will be potentially impacting
TAF sites this afternoon and evening. Just like the past few days,
we could see MVFR/IFR weather due to heavy rain and low visibility.
We should see things ending west to east overnight. At the moment,
we don't think we will have fog or stratus issues just due to all of
the recent rainfall...but it might be something we need to monitor.
Tomorrow should be VFR with no storms expected. Keyes

&&

.FIRE WEATHER...Showers and thunderstorms and the risk of heavy
rainfall and debris flows will end overnight from west to east. We
could see a few very isolated storms tomorrow across mainly the
central mountains and near the Wyoming border, but the risk is very
low (around 10% at most). There is an increasing chance in the
central mountains later Wednesday, expanding everything heading into
Thursday. These storms will be more of a mix of wet and dry, as
monsoon moisture won't be around. That said, with all of the recent
rainfall...it's possible enough moisture is there to produce a few
locally heavy rainers. The storm track shifts north heading into the
weekend. While showers and storms are possible closer to the Montana
border, the main issue may become gusty winds across most of central
and eastern Idaho with a drier airmass moving in. Keyes

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 9 PM MDT this evening for IDZ056>074.

&&

In the hours before

Special weather statement, Aug 2, 11:46 AM MDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1146 AM MDT Mon Aug 2 2021

IDZ060-061-021845-
Bear Lake Valley ID-Bear River Range ID-
1146 AM MDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BEAR LAKE COUNTY
UNTIL 1245 PM MDT...

At 1145 AM MDT, Doppler radar was tracking a strong thunderstorm near
Bear Lake Idaho Portion, moving east slowly.

Gusty and erratic winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bear Lake Idaho Portion, Saint Charles and Fish Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Bear Lake, move to safe shelter now! Do not be caught
on or near the water. Gusty winds and choppy waves are likely.

&&

LAT...LON 4212 11149 4212 11124 4200 11124 4200 11150
TIME...MOT...LOC 1745Z 283DEG 7KT 4202 11142

TAX
Special weather statement, Aug 2, 12:35 PM MDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1235 PM MDT Mon Aug 2 2021

IDZ062-021915-
Blackfoot Mountains ID-
1235 PM MDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CARIBOU...SOUTH
CENTRAL BONNEVILLE AND SOUTHEASTERN BINGHAM COUNTIES UNTIL 115 PM
MDT...

At 1234 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Chesterfield, or 11 miles northeast of Chesterfield
Reservoir, moving east at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Blackfoot Reservoir, Henry and Cutthroat Trout Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Chesterfield Reservoir, Move to safe shelter now! Do
not be caught on or near the water. Gusty winds and choppy waves are
likely.

&&

LAT...LON 4298 11192 4310 11191 4311 11148 4289 11150
TIME...MOT...LOC 1834Z 272DEG 12KT 4302 11182

TAX
Special weather statement, Aug 2, 12:37 PM MDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1237 PM MDT Mon Aug 2 2021

IDZ063-064-021930-
Big Hole Mountains ID-Caribou Range ID-
1237 PM MDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BONNEVILLE COUNTY
UNTIL 130 PM MDT...

At 1237 PM MDT, Doppler radar was tracking a strong thunderstorm near
Alpine, moving north at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Palisades Reservoir, Irwin, Alpine Campground and Alpine Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Palisades Reservoir, Move to safe shelter now! Do not
be caught on or near the water. Gusty winds and choppy waves are
likely.

&&

LAT...LON 4305 11105 4310 11127 4339 11124 4336 11104
      4306 11104
TIME...MOT...LOC 1837Z 193DEG 18KT 4313 11113

TAX
Special weather statement, Aug 2, 2:12 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Pocatello ID
212 PM MDT Mon Aug 2 2021

IDZ060-061-022100-
Bear Lake Valley ID-Bear River Range ID-
212 PM MDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAR LAKE COUNTY
UNTIL 300 PM MDT...

At 207 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Bear Lake Idaho Portion, moving east at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Bear Lake Idaho Portion, Saint Charles, Dingle, Border Summit, Fish
Haven and Pegram.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Bear Lake, Move to safe shelter now! Do not be caught
on or near the water. Gusty winds and choppy waves are likely.

&&

LAT...LON 4200 11125 4200 11141 4207 11151 4233 11125
      4219 11105 4212 11105
TIME...MOT...LOC 2007Z 259DEG 8KT 4205 11137

TAX

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:31 PM MDTAreal Flood AdvisoryPIHCassia, Oneida119 min
Aug 1, 6:42 PM MDTAreal Flood AdvisoryPIHOneida, Power2 hr
Aug 1, 7:08 PM MDTAreal Flood AdvisoryPIHCassia67 min
Aug 1, 8:31 PM MDTAreal Flood AdvisoryPIHOneida, Power59 min
Aug 1, 8:36 PM MDTAreal Flood AdvisoryPIHCassia54 min
Aug 2, 11:39 AM MDTAreal Flood AdvisoryPIHBannock, Caribou111 min
Aug 2, 11:46 AM MDTSpecial Weather StatementPIHBear Lake59 min
Aug 2, 12:25 PM MDTAreal Flood AdvisoryPIHBingham, Bonneville2 hr
Aug 2, 12:34 PM MDTAreal Flood AdvisoryPIHBlaine, Butte, Custer3 hr
Aug 2, 12:35 PM MDTSpecial Weather StatementPIHCaribou40 min
Aug 2, 12:37 PM MDTSpecial Weather StatementPIHBonneville53 min
Aug 2, 12:58 PM MDTAreal Flood AdvisoryPIHButte, Custer2 hr
Aug 2, 1:34 PM MDTAreal Flood AdvisoryPIHBlaine, Custer116 min
Aug 2, 1:35 PM MDTAreal Flood AdvisoryPIHBonneville, Madison, Teton115 min
Aug 2, 2:05 PM MDTAreal Flood AdvisoryPIHCuster115 min
Aug 2, 2:05 PM MDTAreal Flood AdvisoryPIHBannock, Power115 min
Aug 2, 2:12 PM MDTSpecial Weather StatementPIHBear Lake48 min
Aug 2, 2:34 PM MDTAreal Flood AdvisoryPIHBlaine116 min
Aug 2, 2:50 PM MDTAreal Flood AdvisoryPIHBannock23 min
Aug 2, 2:58 PM MDTAreal Flood AdvisoryPIHBlaine, Butte, Custer2 hr
Aug 2, 3:11 PM MDTSpecial Weather StatementPIHButte, Clark, Jefferson64 min
Aug 2, 3:13 PM MDTFlash Flood WarningPIHBannock77 min
Aug 2, 3:28 PM MDTAreal Flood AdvisoryPIHBannock, Caribou62 min
Aug 2, 3:33 PM MDTAreal Flood AdvisoryPIHBannock, Oneida57 min
Aug 2, 3:41 PM MDTAreal Flood AdvisoryPIHBlaine, Custer106 min
Aug 2, 3:41 PM MDTSpecial Weather StatementPIHJefferson49 min
Aug 2, 3:45 PM MDTSpecial Weather StatementPIHCaribou45 min
Aug 2, 3:50 PM MDTSpecial Weather StatementPIHCaribou40 min
Aug 2, 3:58 PM MDTSpecial Weather StatementPIHFranklin47 min
Aug 2, 4:00 PM MDTAreal Flood AdvisoryPIHBlaine2 hr
Aug 2, 4:04 PM MDTSpecial Weather StatementPIHOneida41 min
Aug 2, 4:11 PM MDTSpecial Weather StatementPIHOneida49 min
Aug 2, 4:14 PM MDTAreal Flood AdvisoryPIHButte68 min
Aug 2, 4:18 PM MDTAreal Flood AdvisoryPIHBannock, Caribou, Franklin96 min
Aug 2, 4:21 PM MDTSpecial Weather StatementPIHBear Lake39 min
Aug 2, 4:27 PM MDTAreal Flood AdvisoryPIHBlaine107 min
Aug 2, 4:35 PM MDTSpecial Weather StatementPIHJefferson40 min
Aug 2, 4:41 PM MDTSpecial Weather StatementPIHFremont49 min
Aug 2, 4:44 PM MDTSpecial Weather StatementPIHBear Lake46 min
Aug 2, 4:46 PM MDTAreal Flood AdvisoryPIHButte, Custer69 min
Aug 2, 4:50 PM MDTSpecial Weather StatementPIHButte40 min
Aug 2, 4:58 PM MDTAreal Flood AdvisoryPIHBannock, Franklin56 min
Aug 2, 5:01 PM MDTSpecial Weather StatementPIHFranklin44 min
Aug 2, 5:05 PM MDTSpecial Weather StatementPIHOneida40 min
Aug 2, 5:20 PM MDTAreal Flood AdvisoryPIHBlaine, Lincoln55 min
Aug 2, 5:25 PM MDTSpecial Weather StatementPIHClark50 min
Aug 2, 5:39 PM MDTSpecial Weather StatementPIHMinidoka51 min
Aug 2, 5:46 PM MDTSpecial Weather StatementPIHLincoln59 min
Aug 2, 5:52 PM MDTSpecial Weather StatementPIHBingham83 min

Nearby

Areal Flood Advisories in Idaho, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.